We describe a 73-year-old man who developed adrenal insufficiency 7 months after completing nivolumab therapy for advanced non-small cell lung cancer. He presented with non-specific symptoms of malaise and fatigue with an insidious 13.6 kilogram weight loss, prompting an evaluation for disease progression, which was negative. Subsequent evaluation revealed isolated adrenocorticotropin insufficiency as the aetiology, attributed to a delayed side effect of nivolumab therapy.
- drugs and medicines
- drug interactions
- immunological products and vaccines
Statistics from Altmetric.com
Contributors All the authors have made substantial contributions to the conception or design of the work or the acquisition, analysis or interpretation of data. SS and MPR did most of the drafting work. AA assisted us with the draft as well. ES revised it critically for important intellectual content.All the authors provide final approval of the version. We are accountable for all aspects of the work in ensuring that questions related to the accuracy or integrity of any part of the work are appropriately investigated and resolved.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent Obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.